Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Dec 2, 2001, 2:40 PM PST for Nevada County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2001, 2:40 PM PST (22:40 UTC)
- Expired
- Dec 2, 2001, 3:15 PM PST
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nevada County, CA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 1:00 PM PST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 9:30 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 2, 9:30 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SUN DEC 2 2001
RADAR SHOWS THE AREA OF HEAVIEST PRECIPITATION NOW MOVING SLOWLY
EASTWARD ACROSS MAINLY THE SOUTH AND EAST PORTIONS OF THE CWA. THIS
IS THE BAND ASSOCIATED WITH THE MAIN FRONT...AND WILL CONTINUE TO
MOVE SLOWLY EAST THROUGH THE DAY. WARM ADVECTION HAS BEEN STRONG OUT
AHEAD OF THE FRONT...AND HAS PUSHED SNOW LEVELS UP TO AROUND 4000
FEET IN THE NORTH AND 6000 FEET IN THE SOUTH. SNOW LEVELS WILL DROP
QUICKLY THIS AFTERNOON ONCE THE FRONT MOVES EAST AND THE MUCH COLDER
AIRMASS TO OUR WEST SLIDES IN. STILL GETTING IMPRESSIVE
PRECIPITATION RATES IN THE OROGRAPHICALLY FAVORED AREAS (MOUNTAINS
NORTH OF REDDING AND THE WEST SLOPES OF THE SIERRA NEVADA). LOOKS
LIKE MOST VALLEY AREAS WILL SEE AROUND 3/4 TO 1 INCH WITH THE
FRONTAL BAND.
THE AIRMASS BEHIND THE FRONT IS QUITE UNSTABLE WITH LOTS OF DEEP
CONVECTION EVIDENT OFFSHORE ON SATELLITE IMAGERY. LIGHTNING
DETECTION CONTINUES TO SHOW QUITE A BIT OF STRIKES ALONG THE NORTH
COAST. MORNING MODEL SOUNDINGS ON ETA BUFKIT SHOW FAIRLY UNSTABLE
CONDITIONS CONTINUING UNTIL AROUND 00Z WITH CAPES 300-400 J/KG.
NORTH TO SOUTH SURFACE PRESSURE GRADIENTS REMAIN QUITE STRONG (13
MBS FROM MFR TO SAC AT 17Z). WILL MONITOR TRENDS THE NEXT HOUR OR SO
AND MAY DECIDE TO DOWNGRADE THE HIGH WIND WARNING TO AN ADVISORY.
WILL CONTINUE WINTER STORM WARNINGS FOR THE MOUNTAINS THROUGH AT
LEAST TONIGHT.
STILL LOOKS LIKE DRIER WILL RETURN BY MONDAY FOR MOST AREAS. ROWE
.STO...WINTER STORM WARNING TODAY AND TONIGHT FOR THE INTERIOR COAST
RANGE...THE MOUNTAINS OF NORTHERN SHASTA COUNTY...AND BURNEY
BASIN.
WINTER STORM WARNING TODAY THROUGH MONDAY MORNING FOR THE
WEST SLOPE OF THE NORTHERN SIERRA INCLUDING THE WESTERN
PLUMAS COUNTY/LASSEN PARK AREA.
HIGH WIND WARNING TODAY FOR THE ENTIRE SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...FOOTHILLS OF THE SIERRA...
AND THE CLEAR LAKE AREA OF SOUTHERN LAKE COUNTY.In the hours before
Special weather statement, Dec 2, 1:25 PM PST, 1 hour 15 minutes before
CAZ015>018-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 125 PM PST SUN DEC 2 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 600 PM PST FOR THE SACRAMENTO VALLEY... THIS WATCH INCLUDES THE SACRAMENTO METRO AREA...REDDING...RED BLUFF...CHICO...MARYSVILLE/YUBA CITY...AND VACAVILLE. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR BRIEF TORNADOS TO POSSIBLY DEVELOP. NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS AFTERNOON. THE MAIN THREAT WILL BE DANGEROUS LIGHTNING AND SMALL HAIL...HOWEVER...ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE RISK FOR THUNDERSTORMS IS EXPECTED TO QUICKLY DIMINISH AFTER SUNSET. RESIDENTS LIVING IN THIS AREA ARE ADVISED TO PAY CLOSE ATTENTION TO THE WEATHER FOR THE REMAINDER OF THE AFTERNOON. IF A TORNADO IS SIGHTED...CALL YOUR NEAREST LAW ENFORCEMENT AGENCY WHICH WILL RELAY IT TO THE NATIONAL WEATHER SERVICE. ROWE
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:00 PM PST | Severe Thunderstorm Warning | STO | Nevada | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.